Alert archive / Colorado / Special Weather Statements in 2025
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 24, 2025, 1:08 PM MDT for Fremont County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2025, 1:08 PM MDT (19:08 UTC)
- Expired
- Jul 24, 2025, 1:30 PM MDT
- In force
- 22 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.00 in
- Wind
- 40
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 135 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
583
WWUS85 KPUB 241908
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
108 PM MDT Thu Jul 24 2025
COZ076-241930-
Northwestern Fremont County Above 8500Ft CO-
108 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL BRING LOCALLY HEAVY RAIN TO NORTH
CENTRAL FREMONT COUNTY THROUGH 130 PM MDT...
At 107 PM MDT, Doppler radar was tracking a strong thunderstorm over
Waugh Mountain, or 51 miles west of Colorado Springs, moving
northeast at 5 mph.
HAZARD...Locally heavy rain and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...heavy rain which could cause streams to run high in the
Waugh mountain region.
Locations impacted include...
Waugh Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3856 10573 3858 10577 3868 10575 3865 10561
TIME...MOT...LOC 1907Z 205DEG 5KT 3861 10573
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HodanishWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 24, 12:01 PM MDT, 1 hour 7 minutes earlier. Its key messages:
- A Flash Flood Watch this afternoon and evening for Huerfano and Las Animas counties, along with the Sangre de Cristo Mountains.
- Showers and thunderstorms increase in both coverage and intensity today, with the main risks being excessive rainfall and flash flooding. One or two strong/severe storms possible today along and east of I-25, with quarter size hail and wind gusts over 60 mph.
- Drier and hot for the weekend into early next week, before moisture returns for mid to late next week.
Area forecast discussion, Jul 24, 12:01 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1201 PM MDT Thu Jul 24 2025 .KEY MESSAGES... - A Flash Flood Watch this afternoon and evening for Huerfano and Las Animas counties, along with the Sangre de Cristo Mountains. - Showers and thunderstorms increase in both coverage and intensity today, with the main risks being excessive rainfall and flash flooding. One or two strong/severe storms possible today along and east of I-25, with quarter size hail and wind gusts over 60 mph. - Drier and hot for the weekend into early next week, before moisture returns for mid to late next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 322 AM MDT Thu Jul 24 2025 Currently.. At 1 AM, showers continue to linger over portions of our plains, with all lightning activity either dying off or pushing east into Kansas. Extensive cloud cover remains draped over the plains, with mid-level cloud decks being reported on area observations. Temperatures are still in the 60s on the plains and 50s in the San Luis Valley. Dewpoints are mostly in the 50s on the plains and 40s in the high country. Winds are mainly light, but are notably already turning easterly across portions of the area. Today and Tonight.. Our day two post frontal pattern will likely result in slightly cooler temperatures. An increase in humidity values is also likely as our surface winds turn more easterly and southeasterly throughout the day today. Daytime highs look to top out in the mid to upper 80s across the plains this afternoon, which is a few degrees cooler than normal for most, and the coolest day of the next several. That said, relative humidity values look to climb up into the 30 to 40% range this afternoon as well. This will result in higher apparent temperatures, and an increase in instability for much of our plains as daytime heating sets in. CAMs show upwards of 2000 J/Kg of CAPE across our plains this afternoon in areas that clear out of the clouds early. Our flow aloft remains rather meager though, which looks like it should keep values down closer to 20 or 25kt or so for bulk shear. Overall the pattern today looks to be widespread convection, with slower moving heavy rainers that could be capable of producing hail as well. Lapse rates and PWATs remain high. Though storm motions should be a bit faster than they have been the past few days, storms will also bit more organized today. This means that flash flooding definitely cannot be ruled out, especially given the antecedent conditions. Anywhere that saw considerable amounts of rain yesterday should prepare for the possibility of flash flooding today, along with our burn scars and other urban and typically flood prone areas. Areas that will be especially susceptible will be along our southeastern mountains and southern border, where a Flash Flood Watch has been issued from Noon through 9 PM this evening. These areas saw 1 to 2+ inches of rainfall yesterday, and should expect chances for heavy rainfall today as well! Friday.. A shift towards drier and warmer weather begins on Friday and persists into the beginning of next week. For Friday though, this will mean that showers and thunderstorms decrease in coverage, and will remain generally more over and near the mountains. With dry air moving in and flow becoming weaker, the threat for severe thunderstorms on Friday looks to be low, though can't rule out chances for some gusty outflows with any stronger storms that manage to develop. Daytime highs on Friday still look to be near or just slightly below normal for most locations, with temperatures climbing into the upper 80s and low 90s across the plains, and low 80s over our mountain valleys. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 322 AM MDT Thu Jul 24 2025 Overall, there is decent agreement between the operational guidance and low ensemble spreads through the extended period. Drier and hot conditions are expected over the weekend into early next week before monsoonal moisture returns to the area. Friday night through Monday...large high pressure is forecast to build across the Central Plains, and cut off the main moisture plume across Colorado. A few thunderstorms will be ongoing Friday evening, mainly across the Palmer Divide and Raton Mesa. These storms will quickly weaken as they shift eastward towards the Kansas border, with dry conditions by Saturday morning. The main moisture plume is forecast to cut off by Saturday, with broad southwesterly flow moving across the region. PWAT values are forecast to fall dramatically, with much drier air across the Intermountain West. Dewpoints are forecast to fall into the 30s and 40s from the I-25 corridor, west, while dewpoints fall into the 50s across the Plains. With drier air in place, thunderstorms potential goes down. Residual moisture over the Mountains may lead to a couple of thunderstorms Saturday afternoon, and likely dry across the region on Sunday. Humidity values will be low along the Continental Divide and San Luis Valley, and spotty near critical fire weather conditions are possible Saturday and Sunday. The limiting factor will be winds, which are forecast to remain under 25 mph. Temperatures will warm over the weekend with the Plains seeing mid 90s to lower 100s, while the San Luis Valley heats into the 80s for the weekend. By Monday, moisture begins to return to the area. PWAT values increase along with low level moisture. Energy is forecast to lift northward out of New Mexico by Monday afternoon, with an increase in showers and thunderstorms forecast across the higher terrain. Temperatures will remain hot, with the Plains approaching 100 degrees and 80s across the San Luis Valley. Tuesday through Thursday...the upper ridge continues over the Central Plains, with the monsoonal moisture tap increasing across Colorado. Multiple waves in southerly flow are forecast to lift northward out of the Desert Southwest for mid to late week. PWAT values are forecast increase in access of 1 inch, and daily rounds of showers and thunderstorms are forecast Tuesday through Friday. This will include the potential for locally heavy rainfall and possible flash flooding. Initial development is forecast over the Mountains, then spreading northeast into the Pikes Peak Region and portions of the Plains each day. Temperatures will also begin to cool, with highs in the 80s by Thursday. Mozley && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1124 AM MDT Thu Jul 24 2025 VFR early this afternoon, then showers and thunderstorms develop at mid afternoon and impact the terminals 22z-03z. Reduced CIGS and VIS in heavy rain along with gusty outflow winds to near 40 kts are possible. VCSH will likely continue at KCOS and KPUB into this evening before dissipating toward 06z, then VFR overnight into Fri morning. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 9 PM MDT this evening for COZ072>075-087-088- 094. && SHORT TERM...EHR LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Jul 24, 12:01 PM MDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1201 PM MDT Thu Jul 24 2025 COZ058>089-093>099-251815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1201 PM MDT Thu Jul 24 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will increase in coverage and intensity today, with the main risks being excessive rainfall and flash flooding. Quarter size hail, gusty winds over 60 mph, and frequent lightning will also be possible with the strongest thunderstorms today from the eastern mountains into the southeast plains. The highest risk for flash flooding today will be over the Sangre de Cristo Range and the southern I-25 corridor, where a Flash Flood Watch is in effect from Noon through 9 PM. Never drive through flooded roadways and seek higher ground if area creeks and streams rise out of their banks. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms continue Friday, though we begin to see a decrease in coverage and intensity, along with lesser rainfall amounts. Showers and storms will likely remain over and more near to the mountains on Friday. The main risks with these storms will be frequent lightning, small hail, and outflow winds gusting to 55 mph. Drier conditions are expected for the weekend along with hot temperatures. Highs on the Plains will approach 100 degrees. Spotty, near critical fire weather conditions will be possible along the Continental Divide and San Luis Valley over the weekend. Moisture returns to the region Tuesday through Wednesday, with increasing showers and thunderstorms across the region. Initial development is forecast over the Mountains, spreading east into the Plains during the evening hours. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/EHR
In the hours before
Special weather statement, Jul 24, 12:44 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1244 PM MDT Thu Jul 24 2025
COZ074-075-241915-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
1244 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL BRING LOCALLY HEAVY RAIN TO EAST
CENTRAL COSTILLA AND WESTERN LAS ANIMAS COUNTIES THROUGH 115 PM
MDT...
At 1241 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of San Pablo, or 37 miles southeast of San Luis
Valley Airport, moving southwest at 5 mph.
HAZARD...Locally heavy rain of a half inch of rain in 15 minutes
along with gusty winds.
SOURCE...Radar indicated.
IMPACT...Localized heavy rain could cause local areas of high water
in the region.
This storm will remain over mainly rural areas of east central
Costilla and western Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be alert for rising waters in the region.
&&
LAT...LON 3730 10523 3723 10514 3717 10521 3723 10529
TIME...MOT...LOC 1841Z 039DEG 6KT 3722 10524
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 24, 1:04 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
104 PM MDT Thu Jul 24 2025
COZ060>062-241930-
Central Chaffee County Below 9000 Ft CO-
Western Chaffee County Between 9000 and 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
104 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL PRODUCE LOCALLY HEAVY RAIN OVER
CENTRAL CHAFFEE COUNTY THROUGH 130 PM MDT...
At 101 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alpine, or 37 miles east of Gunnison, moving northeast at 5 mph.
HAZARD..Locally heavy rain up to 1/2" in 30 minutes.
SOURCE...Radar indicated.
IMPACT...Locally heavy rain which could cause creeks to run high
along with gusty winds.
This storm will remain over mainly rural areas of central Chaffee
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be alert for localized high water in areas streams in the Sawatch
mountains this afternoon.
&&
LAT...LON 3858 10626 3864 10632 3871 10622 3866 10613
TIME...MOT...LOC 1901Z 205DEG 6KT 3864 10625
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 24, 1:08 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
108 PM MDT Thu Jul 24 2025
COZ076-241930-
Northwestern Fremont County Above 8500Ft CO-
108 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL BRING LOCALLY HEAVY RAIN TO NORTH
CENTRAL FREMONT COUNTY THROUGH 130 PM MDT...
At 107 PM MDT, Doppler radar was tracking a strong thunderstorm over
Waugh Mountain, or 51 miles west of Colorado Springs, moving
northeast at 5 mph.
HAZARD...Locally heavy rain and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...heavy rain which could cause streams to run high in the
Waugh mountain region.
Locations impacted include...
Waugh Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3856 10573 3858 10577 3868 10575 3865 10561
TIME...MOT...LOC 1907Z 205DEG 5KT 3861 10573
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:35 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jul 24, 12:44 AM MDT | Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 2 more | 20 hr |
| Jul 24, 12:44 PM MDT | Special Weather Statement | PUB | Costilla | 31 min |
| Jul 24, 1:04 PM MDT | Special Weather Statement | PUB | Chaffee | 26 min |
| Jul 24, 1:22 PM MDT | Special Weather Statement | PUB | Huerfano | 23 min |
| Jul 24, 1:46 PM MDT | Special Weather Statement | PUB | Conejos | 29 min |
| Jul 24, 1:52 PM MDT | Special Weather Statement | PUB | Fremont | 23 min |
| Jul 24, 2:10 PM MDT | Special Weather Statement | PUB | Costilla | 35 min |
| Jul 24, 2:21 PM MDT | Special Weather Statement | PUB | Fremont | 24 min |
| Jul 24, 2:27 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Jul 24, 2:41 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
| Jul 24, 2:52 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Saguache | 2 hr |
| Jul 24, 3:11 PM MDT | Special Weather Statement | PUB | Chaffee | 34 min |
| Jul 24, 4:06 PM MDT | Special Weather Statement | PUB | Custer | 24 min |
| Jul 24, 4:19 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| Jul 24, 4:22 PM MDT | Special Weather Statement | PUB | Teller | 23 min |
| Jul 24, 4:34 PM MDT | Special Weather Statement | PUB | Custer | 26 min |
| Jul 24, 4:51 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 84 min |
| Jul 24, 4:55 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jul 24, 4:57 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Jul 24, 5:48 PM MDT | Special Weather Statement | PUB | Pueblo | 42 min |
| Jul 24, 5:54 PM MDT | Special Weather Statement | PUB | Pueblo | 51 min |
Nearby
Special Weather Statements in Colorado, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.